Advertisement

Reactions Weekly

, Volume 1769, Issue 1, pp 70–70 | Cite as

Aspirin misuse

Massive oesophageal bleeding secondary to stasis ulcer and mucosal irritation: case report
Case report
  • 29 Downloads

A 64-year-old man developed massive oesophageal bleeding secondary to stasis ulcer and mucosal irritation following aspirin misuse for achalasia.

The man was admitted with an acute episode of melena and haematemesis. His medical history was significant for achalasia, which was diagnosed 20 years previously, and he declined any treatment except intermittent irregular endoscopic follow-up. Prior to his admission, his dysphagia worsened recently, and he had been self-administering aspirin 100mg tablet daily [route not stated] for several days in the belief that it might be good for his health. At the current presentation, he was noted to be hypotensive and acutely sick. His vital signs revealed the following: BP 90/60mm Hg, HR 117 beats/min, oxygen saturation at room air 97%, RR 19 /min and temperature 37.1°C. A physical examination revealed pale nail beds and pale conjunctiva secondary to anaemia. An initial routine laboratory study revealed anaemia (haemoglobin 8.5 g/dL and RBC count...

Reference

  1. Cho JH. Massive esophageal bleeding in long-standing achalasia complicated by esophageal carcinoma and aspirin-induced stasis ulcer: Case report. Medicine 98: e16519, No. 30, Jul 2019. Available from: URL: http://doi.org/10.1097/MD.0000000000016519 - South Korea

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations